MAUDE Adverse Event Report: SYNTHES GMBH TI LCP® METAPHYSEAL PLATE 7 HOLES; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBO

SYNTHES GMBH TI LCP® METAPHYSEAL PLATE 7 HOLES; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBO
Catalog Number 423.407S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e1: initial reporter is j&j company representative h3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an open reduction internal fixation (orif) surgery for a diaphyseal fracture of the ulna.The surgeon tried to pass a 1.5mm k-wire through the hole in the plate for temporary fixation, but the k-wire didn¿t advance easily.Initially, the surgeon was aware that the k-wire would not pass through the hole because of the patient's stiff bone, but the k-wire broke off during the procedure.When the plate was taken out and checked, the k-wire was stuck in the hole in the plate and could not be removed.The surgery was completed successfully within 30 minutes delay.Patient is listed as stable and no medical intervention was required.The surgery was completed with alternate implant fixation.No fragments remained in the patient.The surgeon confirmed by x-ray.This report is for one ti lcp® metaphyseal plate 7 holes sterile for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the lcp metaphyspl 3.5 7ho l99 ti was observed without signs of damage on the surface.Additionally it was observed that the tip of a k-wire is jammed on the hole of the plate and it cannot be disassembled.A dimensional inspection was performed, however, with the tip stuck halfway in the hole, a 1.49 mm pin gauge was used and fit without issues up to the point where the stuck tip allowed.It was determined that the measurement is correct.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the lcp metaphyspl 3.5 7ho l99 ti would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a manufacturing record evaluation was performed for the finished device product code # 423.407s-15.Lot # 7583p31.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 13-sep-2023.Manufacturing site:jabil grenchen.Expiry date:01-sep-2033.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI LCP® METAPHYSEAL PLATE 7 HOLES
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBO
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK GRENCHEN (CH)
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19135118
Report Number8030965-2024-05233
Device Sequence Number4658665
Product Code LXT
UDI-Device Identifier10886982215963
UDI-Public(01)10886982215963
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number423.407S
Device Lot Number7583P31
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES
Patient Age17 YR
Patient SexMale